Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 121, NWS JSJ
NWS JSJ issued this small craft advisory at Aug 20, 2011, 3:37 PM CDT. It took effect at Aug 21, 2011, 5:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 20, 2011, 3:37 PM CDT (20:37 UTC)
- In effect from
- Aug 21, 2011, 5:00 AM CDT
- Expired
- Aug 21, 2011, 1:13 AM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
536 WHCA72 TJSJ 202037 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 437 PM AST SAT AUG 20 2011 ...A STRONG AND LARGE TROPICAL WAVE WILL MOVE ACROSS THE LOCAL WATERS BETWEEN SUNDAY AND MONDAY... .A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF THE LESSER ANTILLES THIS AFTERNOON...IS EXPECTED TO MOVE WEST NORTHWEST DURING THE NEXT COUPLE OF DAYS AND INTO OUR REGIONAL WATERS. THIS FEATURE WILL GENERATE HAZARDOUS WIND AND SEA CONDITIONS TO THE LOCAL WATERS. ALL LOCAL MARINE INTERESTS SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM. AMZ715-722-725-210445- /O.NEW.TJSJ.SC.Y.0121.110821T1000Z-110822T2200Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 437 PM AST SAT AUG 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM AST MONDAY. WINDS AND WAVES: EAST WINDS 20 TO 25 KNOTS. SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-732-210445- /O.NEW.TJSJ.SC.Y.0121.110821T1000Z-110823T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 437 PM AST SAT AUG 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO NOON AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO NOON AST TUESDAY. *WINDS AND WAVES: EAST SOUTHEAST WINDS 25 TO 30 KNOTS. SEAS 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ735-210445- /O.NEW.TJSJ.SC.Y.0121.110822T0400Z-110823T0400Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 437 PM AST SAT AUG 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO MIDNIGHT AST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO MIDNIGHT AST MONDAY NIGHT. * WINDS AND WAVES: SOUTHEAST WINDS 24 TO 29 KNOTS. SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-210445- /O.NEW.TJSJ.SC.Y.0121.110822T0400Z-110823T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 437 PM AST SAT AUG 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON AST TUESDAY. * WINDS AND WAVES: EAST SOUTHEAST WINDS 27 TO 32 KNOTS. SEAS 8 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ742-210445- /O.NEW.TJSJ.SC.Y.0121.110822T0400Z-110822T1600Z/ COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 437 PM AST SAT AUG 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON AST MONDAY. * WINDS AND WAVES: EAST SOUTHEAST WINDS 18 TO 23 KNOTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-210445- /O.NEW.TJSJ.SC.Y.0121.110822T0400Z-110822T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 437 PM AST SAT AUG 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM AST MONDAY. * WINDS AND WAVES: EAST SOUTHEAST WINDS 18 TO 23 KNOTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
476 WHCA72 TJSJ 210613 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 213 AM AST SUN AUG 21 2011 ...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED AND HAS BEEN REPLACED BY A TROPICAL STORM WARNING... .TROPICAL STORM IRENE IS EXPECTED TO BRING TROPICAL STORM CONDITIONS TO ALL OF THE LOCAL COASTAL WATERS. AMZ715-722-725-210715- /O.CAN.TJSJ.SC.Y.0121.110821T1000Z-110822T2200Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 213 AM AST SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WARNING IS NOW IN EFFECT. $$ AMZ710-732-210715- /O.CAN.TJSJ.SC.Y.0121.110821T1000Z-110823T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 213 AM AST SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WARNING IS NOW IN EFFECT. $$ AMZ735-210715- /O.CAN.TJSJ.SC.Y.0121.110822T0400Z-110823T0400Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 213 AM AST SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WARNING IS NOW IN EFFECT. $$ AMZ741-210715- /O.CAN.TJSJ.SC.Y.0121.110822T0400Z-110823T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 213 AM AST SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WARNING IS NOW IN EFFECT. $$ AMZ742-210715- /O.CAN.TJSJ.SC.Y.0121.110822T0400Z-110822T1600Z/ COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 213 AM AST SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WARNING IS NOW IN EFFECT. $$ AMZ712-210715- /O.CAN.TJSJ.SC.Y.0121.110822T0400Z-110822T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 213 AM AST SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WARNING IS NOW IN EFFECT. $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 3:19 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 20, 3:19 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
419 PM AST SAT AUG 20 2011
.SYNOPSIS...A TROPICAL DISTURBANCE...LOCATED ABOUT 250 MILES EAST
OF THE LESSER ANTILLES THIS AFTERNOON...IS EXPECTED TO MOVE WEST TO
WEST NORTHWEST DURING THE NEXT COUPLE OF DAYS AND HAS A HIGH
CHANCE OF BECOMING A TROPICAL CYCLONE. THIS SYSTEM IS FORECAST TO
ENTER THE EASTERN CARIBBEAN SUNDAY...THEN TRACK NEAR THE LOCAL
AREA LATER SUNDAY AFTERNOON AND NIGHT THROUGH MONDAY.
&&
.DISCUSSION...ISOALTED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPED ACROSS THE WEST INTERIOR SECTIONS OF PUERTO RICO. MOST
OF THESE SHOWERS WILL DISSIPATE AT AROUND SUNSET. THIS DRY AIRMASS
WILL LIMIT THE SHOWER DEVELOPMENT THROUGH THIS EVENING.
A LARGE AND STRONG TROPICAL WAVE NOW LOCATED EAST OF THE LESSER
ANTILLES WILL CONTINUE TO MOVE WEST NORTHWEST AT AROUND 20 MPH.
THE OUTER BANDS WILL BEGIN TO AFFECT THE ANEGADA PASSAGE LATER
THIS AFTERNOON AND WILL BEGIN TO AFFECT THE U.S. VIRGIN ISLANDS
THROUGH THE OVERNIGHT HOURS. THE BULK OF MOISTURE ASSOCIATED TO
THE TROPICAL WAVE WILL CONTINUE TO MOVE TOWARD THE LOCAL
REGION...GENERATING HEAVY SHOWERS ACROSS THE REGION ON SUNDAY AND
MONDAY...FOR THIS REASON A FLASH FLOOD WATCH WAS ISSUED FOR PR AND
THE USVI.
THE FREQUENCY AND THE INTENSITY OF THE RAINBANDS WILL INCREASE
ACROSS THE REGION THIS SYSTEM MOVES CLOSER AND ACROSS THE LOCAL
REGION. ALSO EXPECT STRONG GUSTY WINDS ASSOCIATED TO THIS BANDS.
ALTHOUGH THE RECONS DID NOT FOUND ANY CLOSE CIRCULATION AT THE
SURFACE LEVEL...RESIDENTS AND VISITORS OF THE U.S. VIRGIN ISLANDS
AND PUERTO RICO ARE ENCOURAGED TO CLOSELY MONITOR THE PROGRESS OF
THIS SYSTEM.
&&
.AVIATION...MAINLY VRF CONDS WILL PREVAIL ACROSS THE LOCAL TAF SITES
THIS EVENING. HOWEVER...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS
WILL BEGIN TO DEVELOP ACROSS TNCM AND TKPK OVERNIGHT WITH PERIODS OF
MVFR OR EVEN IFR CONDITIONS...EARLY IN THE MORNING AS THE LEADING
EDGE OF THE TROPICAL WAVE MOVES ACROSS THESE ISLANDS. THIS MOISTURE
WILL PROPAGATE RAPIDLY TO THE WEST AFFECTING TIST...TISX AND TJSJ
WITH PERIODS OF MVFR OR EVEN IFR CONDITIONS. DURING THE AFTERNOON
HOURS...THIS MOISTURE WILL MOVE ACROSS THE REST OF PUERTO RICO...
AFFECTING TJPS...TJMZ AND TJBQ TOMORROW AFTERNOON.
&&
.MARINE...A LARGE AND STRONG TROPICAL WAVE WIIL GENERATE HAZARDOUS
WIND AND SEA CONDITIONS TO THE REGIONAL WATERS. ALL LOCAL MARINE
INTERESTS SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 80 87 79 87 / 70 70 70 70
STT 81 87 79 89 / 70 90 90 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND
VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND
VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-
WESTERN INTERIOR.
VI...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
72/10Hazardous weather outlook, Aug 20, 2:28 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 328 PM AST SAT AUG 20 2011 AMZ710>745-PRZ001>013-211930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 328 PM AST SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF THE LESSER ANTILLES IS FORECAST TO MOVE GENERALLY WESTWARD OVER THE NEXT SEVERAL DAYS AND APPROACH THE NORTHEAST CARIBBEAN ON SUNDAY. THE SYSTEM IS MOVING INTO AN ENVIRONMENT THAT IS MORE CONDUCIVE FOR DEVELOPMENT...AND A TROPICAL CYCLONE COULD FORM OVER THE NEXT FEW OF DAYS. REGARDLESS OF DEVELOPMENT...HEAVY RAINS AND STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. PLEASE REFER TO OUTLOOKS FROM THE NATIONAL HURRICANE CENTER FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. AMZ715-725-VIZ001-002-211930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 328 PM AST SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF THE LESSER ANTILLES IS FORECAST TO MOVE GENERALLY WESTWARD OVER THE NEXT SEVERAL DAYS AND APPROACH THE NORTHEAST CARIBBEAN ON SUNDAY. THE SYSTEM IS MOVING INTO AN ENVIRONMENT THAT IS MORE CONDUCIVE FOR DEVELOPMENT...AND A TROPICAL CYCLONE COULD FORM OVER THE NEXT FEW OF DAYS. REGARDLESS OF DEVELOPMENT...HEAVY RAINS AND STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. PLEASE REFER TO OUTLOOKS FROM THE NATIONAL HURRICANE CENTER FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:26 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Aug 20, 2:28 PM CDT | Flash Flood Watch | JSJ | 4 days | |
| Aug 20, 6:45 PM CDT | Tropical Storm Warning | JSJ | 51 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.